Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS outbreaks on my ankle and legs
Aug 20, 2009

I am a 44 year old male and was diagnosed with full blown AIDS afer finding a KS lesion in my upper palate and lower leg. I had 140 t-cells and my viral load was over 60,000.. after finding KS lesions in my lower GI track I immediately started chemo and finished eight rounds of (Doxil). I have been on HAART medication every since, changing cocktails twice now with a cocktail that seems to be agreeing with my stomach.. I am currently on Prezista/Truvada/Norvir switching from Kaletra.

I will occasionally experience outbreaks on my legs or foot no more than one at a time however they can be very painful, red and swollen sometimes lasting a week and some lasting over a month.. My HIV physician and Oncologist feel the KS is keeping my T-cells down which have dropped from 400 being the highest to 300 (current) however my viral load is almost undetectable.. On average I experience one or two purple, painful breakouts under the skin. My percentage dropped from 25% to 22% and I am scheduled for a follow up lower GI series to make sure I do not have any new internal lesions or outbreaks.

My question is... Should I be overly concerned with these outbreaks and my drop in t-cell count and percentage.. Does this sound like the med's are doing their job in keeping the KS under control and do you know of another combination of med's that may keep the KS at bay.

My doctor doesn't seem to feel I need more chemotherapy with just a few outbreaks here and there, of course if there are any internal lesions found again, this will have to be re-evaulated. I can't do Doxil again since it caused me to have severe arrythmia and toxicity to my heart.. I am currently on Attenol and Digoxin to control the irregular heart rhythm.

I appreciate your advice on my current regiment.

Response from Dr. Henry

Suppressing your HIV levels to undetectable is an important objective-sounds like you are almost there with a good regimen. Cannot advocate for one good HIV regimen over another in regards to either CD4 recovery or control of KS lesions--not enough comparative data. The course of KS is quite variable so hard to be too dogmatic. Hoping for further CD4 recovery and control of KS is a reasonable strategy which sometimes doesn't pan out but is worth trying for a while longer. KH



Previous
Actual viral load while undetectable on Atripla
Next
hiv and piles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement